Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Took Norlevo after condom accident. Noticed brown spotting. Risk of pregnancy?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5620 Questions
Hi, I took Norlevo (within 12 hours) after a condom accidentally came off without being noticed. It had been two to three weeks since my last period but my cycle is not always regular. I have now had an abnormally light period consisting mainly of brownish spotting three weeks after taking the pill. This seems like quite a long time between periods even with my irregular cycle. I'm wondering is there a risk of pregnancy?
Posted Sat, 8 Jun 2013 in Women's Health
Answered by Dr. Aarti Abraham 16 minutes later
Thanks for your query.
It is extremely common to have irregular spotting / bleeding after taking emergency contraceptives.
Also, after taking emergency contraception, the period is normally delayed or preponed by a week or 10 days.
As you have irregular cycles, the matter is further complicated.
As you have taken Norlevo within 12 hours of unprotected intercourse, the chances of pregnancy are extremely low.
Take a urine pregnancy test if you skip your normal period by a couple of days ( couple of days overdue )
All the best.
Above answer was peer-reviewed by
Follow-up: Took Norlevo after condom accident. Noticed brown spotting. Risk of pregnancy? 14 minutes later
Thankyou. When getting the pill the pharmacist said that i could expect my period in or around the normal time with Norlevo, but to take a test if it seemed abnormal. So it was both late and abnormal, does this mean i should take a test now? Or wait until my next due period?
Answered by Dr. Aarti Abraham 31 minutes later
You should take the test now.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor